MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 10, 16MM

ENCORE MEDICAL, L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 10, 16MM
Model Number 344-16-710
Health Effect - Clinical Codes Fall (1848); Tissue Damage (2104)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an patella tendon tear.The previous surgery and the revision detailed in this investigation occurred 19 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to patella tendon tear.Agent has clearly mentioned that "patient fell and had a patella tendon tear", it seems that the event may have possibly occurred due to lack of post-operative care, patient noncompliance with medical instructions, patient activities or trauma.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient fell and had a patella tendon tear.

Brand Name
EMPOWR CR KNEE
Common Device Name
EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 10, 16MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8773157
Report Number1644408-2019-00639
Device Sequence Number13952938
Product Code JWH
UDI-Device Identifier00190446215677
UDI-Public(01)00190446215677
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170573
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model Number344-16-710
Device Catalogue Number344-16-710
Device Lot Number646V1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR